Dermatology Community
bumps/hives on legs
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

bumps/hives on legs

I am an otherwise healthy 19 yr. old girl living in a rural town in Fl. For the past 2 weeks, I have had small bumps appearing randomly (mostly on my legs). In the beginning, they just look like ant or mesquito bites. Then they begin to spread out and look like hives. They are raised, but flat and I have new ones appearing everyday. I went to see my doctor after I noticed that they were spreading. She told me they were just bites and gave me a steroid cream called Westcort and it seems to be worsening rather than improving. The itching is intense and is literally distracting me from the rest of my life. I have washed my sheets and always wear clean clothes. I have not changed soaps, detergents or started any new meds. I can't seem to figure out what is causing this. Not, to mention...my boyfriend sleeps in the same bed that I do and sits on the same couch and hasn't had this problem at all. Can anyone shed some light on it for me?

Thank you,

    Aug1343

Related Discussions
2 Comments Post a Comment
Blank
563773_tn?1374250139
Hello,
You seem to be having hives. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. Many cases of hives are "idiopathic," meaning no cause is known. Others may be triggered by viral infections or medications.

The mainstay of treatment of hives is antihistamine which may be necessary for prolonged periods (in excess of 6 weeks). Take non-sedating antihistamines such as Cetirizine or Loratadine. Sedating antihistamines such as Chlorphenamine(Benadryl) is used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement.Also apply calamine lotion on the itchy areas.

If the symptoms persist, then you can consult an immunologist. He may start with immunosuppressive drugs.

If the hives don’t go after 6 wks of treatment also, then it can be a case of chronic urticaria which needs further evaluation as it may be due to auto antibodies.

Hope it helps.Take care and pls do keep me posted.

Blank
800691_tn?1239763380
Thank you so much for your advice. I will definately go pick up some Vitamin C. Now that I think about, I don't get it on a regular basis. I am also going to see a different doctor this week. My father saw him for a similar skin problem. Thanks again.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India
Avatar_f_tn
Blank
diane493